MAUDE Adverse Event Report: SMITH & NEPHEW, INC. O*DYONICS POWER SAGITTAL SAW; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. O*DYONICS POWER SAGITTAL SAW; SAW, POWERED, AND ACCESSORIES
Model Number ED7205786
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an acl reconstruction surgery, the saggital saw overheated; the handle was unable to be grabbed.A back-up device was available to complete the procedure without delay.Neither the patient nor the user suffer any injury.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.The device was returned to the supplier for evaluation.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.The supplier reported the device was manufactured in 2004 and that the connector has corrosion and signs of arcing.Internal corrosion was found.The supplier reported the failure is most likely due to wear from use.Annual maintenance can prevent this.The complaint was verified.

Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8620401
Report Number1643264-2019-00357
Device Sequence Number2017630
Product Code HAB
UDI-Device Identifier03596010410719
UDI-Public03596010410719
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED7205786
Device Catalogue NumberED7205786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight68